Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 
 

 

From vanishing theorems to estimating theorems: the Bochner technique revisited


Author: Pierre H. Bérard
Journal: Bull. Amer. Math. Soc. 19 (1988), 371-406
MSC (1985): Primary 58G30, 53C20; Secondary 58G11, 58E99
DOI: https://doi.org/10.1090/S0273-0979-1988-15679-0
MathSciNet review: 956595
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [Ad-Su] T. Adachi and T. Sunada, Energy spectrum of certain harmonic mappings, Compositio Math. 56 (1985), 153-170. MR 809864
  • [Au1] Th. Aubin, Non linear analysis on manifolds, Monge-Ampère Equations, Springer-Verlag, 1982. MR 681859
  • [Au2] Th. Aubin, Equations différentieles non linéaires et problème de Yamabe concernant la courbure scalaire, J. Math. Pures Appl. 55 (1976), 269-296. MR 431287
  • [Ba] C. Bandle, Isoperimetric inequalities and applications, Pitman Press, 1980. MR 572958
  • [Ba-Pa] Ch. Bavard and P. Pansu, Sur le volume minimal de R2, Ann. Sci. École Norm. Sup. 19 (1986), 479-490. MR 875084
  • [Bé] P. Bérard, Lectures on spectral geometry, 15° Colóquio Brasileiro de Matemática, IMPA 1985 and Lecture Notes in Math., vol. 1207, Springer-Verlag, Berlin and New York, 1986. MR 812648
  • [Bé-Be] P. Bérard and G. Besson, Integral bounds for some geometric invariants via the Bochner technique, Prépublication de l'Institut Fourier n°78, Grenoble, 1987.
  • [Bé-Ber] P. Bérard and M. Berger, Le spectre d'une variété riemannienne en 1982, Spectra of Riemannian Manifolds, Kaigai Publ., 1983, pp. 139-194, or [Bé, Appendix B].
  • [Bé-Be-Gal] P. Bérard, G. Besson and S. Gallot, Sur une inégalité isopérimétrique qui généralise celle de P. Lévy-Gromov, Invent. Math. 80 (1985), 295-308. MR 788412
  • [Bé-Ga] P. Bérard and S. Gallot, Inégalités isopérimétriques pour l'équation de la chaleur et application à l'estimation de quelques invariants, Exp. XV, Séminaire Goulaouic-Meyer-Schwartz 83-84, École Polytechnique, Palaiseau, 1984. MR 811658
  • [Bé-Ga] P. Bérard and S. Gallot, Remarques sur quelques estimées géométriques explicites, C. R. Acad. Sci. Sér. I Math 297 (1983), 185-188. MR 725402
  • [Bé-Me] P. Bérard and D. Meyer, Inégalités isopérimétriques et applications, Ann. Sci. École Norm. Sup 15 (1982), 513-542. MR 690651
  • [B-G-M] M. Berger, P. Gauduchon and E. Mazet, Le spectre d'une variété riemannienne, Lecture Notes in Math., vol. 194, Springer-Verlag, Berlin and New York, 1971. MR 282313
  • [Bo] S. Bochner, Vector fields and Ricci curvature, Bull. Amer. Math. Soc. 52 (1946), 776-797. MR 18022
  • [Bo-Ya] S. Bochner and K. Yano Curvature and Betti numbers, Ann. of Math. Studies, no. 32, Princeton Univ. Press, 1953. MR 62505
  • [Bou] J.-P. Bourguignon, Formules de Weitzenböck en dimension 4, Exposé XVI, A. Besse, Géométrie riemannienne de dimension 4, Cédic-Nathan, 1981. MR 769143
  • [Bu-Ka] P. Buser and M. Karcher, Gromov's almost flat manifolds, Astérisque, 81, Soc. Math. France, Paris, 1981.
  • [Ch] I. Chavel, Eigenvalues in Riemannian geometry, Academic Press, New York, 1984. MR 2229062
  • [Che-Eb] J. Cheeger and D. Ebin, Comparison theorems in Riemannian geometry, American Elsevier, 1975. MR 458335
  • [Co] G. Courtois, in preparation, 1986.
  • [Cr] Ch. Croke, Some isoperimetric inequalities and eigenvalue estimates, Ann. Sci. École Norm. Sup. Paris 13 (1981), 419-436. MR 608287
  • [De] J.-P. Demailly, Majoration asymptotique de la cohomologie d'un fibré linéaire hermitien, Prépublication de l'Institut Fourier 25, Grenoble, 1985. Champs magnétiques et inégalités de Morse pour la d" -cohomologie, Prépublication de l'Institut Fourier 37, Grenoble, 1985. MR 799607
  • [Do] J. Dodziuk, Vanishing theorems for square integrable harmonie forms, Proc. Indian Acad. Sci. Math. Sci. 90 (1981), 21-27. MR 653943
  • [Ee] J. Eells, Elliptic operators on manifolds, Proc. Summer Course Complex Analysis (I.C.T.P. Trieste 1975), vol. 1, IAEA, 1976, pp. 95-152. MR 482861
  • [Ee-Le] J. Eells and L. Lemaire, Selected topics in harmonic maps, CBMS Regional Conf. Ser. in Math., no. 50, Amer. Math. Soc. Providence, R. I., 1983. MR 703510
  • [El] A. El Soufi, Thèse de 3e cycle, Université de Grenoble, 1982.
  • [Ga1] S. Gallot, Inégalités isopérimétriques, courbure de Ricci et invariants géométriques. I and II, C. R. Acad. Sci. Sér. I Math. 296 (1983), 333-336 and 365-368. MR 697966
  • [Ga2] S. Gallot, A Sobolev inequality and some geometric applications, Spectra of Riemannian Manifolds, Kaigai Publ., 1983, pp. 45-55.
  • [Ga3] S. Gallot, Bornes universelles pour des invariants géométriques, Séminaire Théorie Spectrale et Géométrie (Chambéry-Grenoble 1982-1983), Publications de l'Institut Fourier, Grenoble.
  • [Ga-Me] S. Gallot and D. Meyer, Opérateur de courbure et laplacien des formes différentielles d'une variété riemannienne, J. Math. Pures Appl. 54 (1975), 259-284. MR 454884
  • [Gam1] N. Gamara, Thèse de 3e cycle, Université de Savoie, Chambéry, 1983.
  • [Gam2] N. Abdelmoula-Gamara, Symétrisation d'inéquations elliptiques et applications géométriques, Math. Z. (to appear). MR 958647
  • [Gi-Tr] D. Gilbarg and N. S. Trudinger Elliptic partial differential equations of second order, Grundlehren Math. Wiss. vol 224, Springer-Verlag, Berlin and New York, 1977. MR 473443
  • [Gr1] M. Gromov, Curvature and Betti numbers, Comment. Math. Helv 56 (1981), 179-195. MR 630949
  • [Gr2] M. Gromov, P. Levy's isoperimetric inequality, Preprint, Inst. Hautes Etudes Sci., 1980.
  • [Gr3] M. Gromov, Structure métriques pour les variétés riemanniennes, rédigé par J. Lafontaine et P. Pansu, Cédic-Nathan, 1981. MR 682063
  • [Gr-La] M. Gromov and B. H. Lawson Positive scalar curvature and the Dirac operator on complete Riemannian manifolds, Inst. Hautes Etudes Sci. Publ. Math. 58 (1983), 83-196. MR 720933
  • [H-S-U] H. Hess, R. Schrader and D. A. Uhlenbrock, Kato's inequality and the spectral distribution of Laplacians on compact Riemannian manifolds, J. Differential Geom. 15 (1980), 27-38. MR 602436
  • [Hi] N. Hitchin, Harmonic spinors, Adv. in Math. 14 (1974), 1-55. MR 358873
  • [Hu] D. Hulin, Pinching and Betti numbers, Ann. Global Anal. Geom. 3 (1985), 85-93. MR 812314
  • [Ka] J.-L. Kazdan, Positive energy in general relativity, Séminaire Bourbaki, Exp. 593, Astérisque 92-93, 1982. MR 689537
  • [Ko-No] S. Kobayashi and K. Nomizu, Foundations of differential geometry, vol. II, Interscience, 1969. MR 238225
  • [La] B.-H. Lawson, Theory of gauge fields in four-manifolds, CBMS Regional Conf. Ser. in Math., no. 58, Amer. Math. Soc. Providence, R. I., 1984.
  • [Li] P. Li, On the Sobolev constant and the p-spectrum of a compact Riemannian manifold, Ann. Sci. École Norm. Sup. 13 (1980), 451-469. MR 608289
  • [Lz] A. Lichnerowicz, Spineurs harmoniques, C. R. Acad. Sci. Sér. I Math. 257 (1963), 7-9. MR 156292
  • [Me1] D. Meyer, Sur les variétés riemanniennes à opérateurs de courbure positif, C. R. Acad. Sci. Sér. I Math. 272 (1971), 482-485. MR 279736
  • [Me2] D. Meyer, Une inégalité de géométrie hilbertienne et ses applications à la géométrie riemannienne, Preprint 1984, Univ. Paris 7 and C. R. Acad. Sci. Sér. I Math. 295 (1982), 467-469. MR 683666
  • [Me3] D. Meyer, Work in progress, 1986.
  • [Mi-Mo] M. Micallef and J.-D. Moore, Minimal two-spheres and the topology of manifolds with positive curvature on totally isotropic two-planes, Preprint, Univ. of California Santa Barbara, 1986. MR 924677
  • [Mo] J.-D. Moore, On stability of minimal spheres and a two-dimensional version of Synge's theorem, Arch. Math. 44 (1985), 278-281. MR 784099
  • [Pa] P. Pansu, Dégénérescence des variétés riemanniennes, Séminaire Bourbaki, Exposé 618, Novembre, 1983.
  • [Re-Si] M. Reed and B. Simon, Methods of modem mathematical physics, Academic Press, New York, 1978. MR 493421
  • [Ro] S. Rosenberg, Semigroup domination and vanishing theorems (Proceedings 1987 Cornell Conf. on Geometry of Random Motion) Contemp. Math., vol. 73, Amer. Math. Soc. Providence, R. I., 1988, pp. 287-302. MR 954646
  • [Sa] T. Sakai, Comparison and finiteness theorems in Riemannian geometry, Geometry of geodesics and related topics, Adv. Stud. Pure Math. 3 (1984), 125-181. MR 758652
  • [Sc-Yau] R. Schoen and S.-T. Yau, Complete three-dimensional manifolds with positive Ricci curvature and scalar curvature, Seminar on Differential Geometry, Ann. of Math. Studies, no. 102, Princeton Univ. Press, 1982, pp. 209-227. MR 645740
  • [Sh-So] B. Shiffman and A.-J. Sommese, Vanishing theorems in complex manifolds, Progress in Math., vol 56, Birkhäuser, Boston, 1985. MR 782484
  • [Si1] Y.-T. Siu, Some recent results in complex manifold theory related to vanishing theorems for the semi-positive case, Arbeitstagung Bonn (1984), Lecture Notes in Math., vol 1111, Springer-Verlag, Berlin and New York, 1985, pp. 169-192. MR 797421
  • [Si2] Y.-T. Siu, Asymptotic Morse inequalities for analytic sheaf cohomology, Séminaire Bourbaki, Exposé n° 666, Juin, 1986. MR 880038
  • [Ta] G. Talenti, Best constants in Sobolev inequality, Ann. Math. Pura Appl. 110 (1976), 353-372. MR 463908
  • [Ur] H. Urakawa, Stability of harmonie maps and eigenvalues of the laplacian, Trans. Amer. Math. Soc. 301 (1987), 557-590. MR 882704
  • [Wu] H. Wu, The Bochner technique, Proceedings 1980 Beijing symposium on Differential Geometry and Differential Equations. (S. S. Chern and Wu Wen-Tsün, eds.), Science Press and Gordon-Breach 1982, and The Bochner technique in differential geometry, Math. Rep., 1987. MR 714349
  • [Yau1] S.-T. Yau, Seminar on differential geometry (S. T. Yau, ed.), Ann. of Math. Studies, no. 102, Princeton Univ. Press, 1982. MR 645728
  • [Yau2] S.-T. Yau, Differential geometry and complex analysis: a volume dedicated to the memory of H. E. Rauch (I. Chavel and H. M. Farkas, eds.), Springer, 1985. MR 780048
  • S. Gallot, Isoperimetric inequalities based on integral norms of Ricci curvature, Astérisque (to appear). MR 976219
  • S. Gallot, Théorèmes de comparaison entre variétés et entre spectres. Applications, Astérisque (to appear).
  • S. Gallot and D. Meyer, D'un résultat hilbertien à un principe de comparaison entre spectres. Applications, Ann. Sci. École Norm. Sup. (to appear).

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (1985): 58G30, 53C20, 58G11, 58E99

Retrieve articles in all journals with MSC (1985): 58G30, 53C20, 58G11, 58E99


Additional Information

DOI: https://doi.org/10.1090/S0273-0979-1988-15679-0

American Mathematical Society